UK Nonlinear News, August 2001.
Somewhere in the universe do three suns chase each other in a figure-eight pattern? This article explains a recent proof of the mathematical existence of such an orbit.
R. Montgomery. A New Solution to the Three-Body Problem. Notices of the American Mathematical Society, Volume 48, Number 5, 471-481, May 2001.
Recently I translated into English the most famous article by Gaston Julia.
"Memoire sur les iteration des fonction rationelles".
I did it, firstly, because I deal with English better than French and I thought that I would better understand the article if it were in English. While translating, I thought most people have better English than French (... except in France and in former French colonies...) and that it could be very useful to anyone else studying iteration in complex domains. So I decided to share it, since it's hard to find the original.
If you download it please give me your opinion of the translation so that I can improve it. If you like it, please add a link to my site so that more people can access it .
The referring page is: http://malilla.supereva.it/Pages/Papers/papers.html
or my mirror site at: http://www.geocities.com/Malilla2000/index.html
Source: Alessandro Rosa (firstname.lastname@example.org).
The journal 'Dynamical Systems' (formerly published as 'Dynamics and Stability of Systems'*) appears four times a year and publishes high quality research papers on the theory and application of dynamical systems. The publishers (Taylor and Francis) have approved an increase in page number for next year. The online version of the journal can be found at http://www.tandf.co.uk/journals/tf/02681110.html
There is no formal page limit for submitted manuscripts and longer manuscripts will be considered; however we strive to offer fast refereeing to short papers (of less than 8 pages in final form). Note that this journal is available simultaneously in paper form and on-line to all subscribing individuals and institutions.
Advances in the following topics appear in `Dynamical Systems':
Applications in the sciences and engineering, Bifurcation theory, Differential equations, Hamiltonian and Lagrangian dynamics, Hyperbolic dynamics, Ergodic theory, Invariant sets and manifolds, Topological and smooth dynamics, Random dynamical systems.
(* Note that due to potential legal difficulties the title `Dynamical Systems and Applications' has not been adopted for this journal.)
Please send manuscripts to one of the joint editors-in-chief. We are happy to receive electronic submissions in the form of pdf or postscript files.
School of Mathematical Sciences,
University of Exeter
Exeter, EX4 4QE,
Tel: +44 (0)1392 263969;
Fax: +44 (0)1392 263997;
Department of Mathematics and Statistics
University of Surrey,
Guildford, GU2 7XH,
Tel: +44(0)1483 689638;
Fax: +44(0)1483 686071;
Recent and forthcoming papers include:
Forthcoming papers include:
There is a revamped site for World Scientific journals - http://www.worldscinet.com/ New features such as free table of contents email updates, free online sample articles, related links and new looks were added to provide more details and added values.
Journals available at the site (full text for institutional subscribers) which may interest readers of Nonlinear News include International Journal of Bifurcation and Chaos, Advances in Complex Systems, Fluctuation and Noise Letters, Fractals, Stochastics and Dynamics, Journal of Biological Systems and Journal of Mechanics in Medicine and Biology.
This 123 page issue of the Glasgow Mathematical Journal (ISSN 0017 0895) includes selected papers from the ISLAND 1 conference and is available from CUP (http://uk.cambridge.org/) at a special price of £15. The conference was supported by the EMS, LMS, RSE and Glasgow University. The Glasgow Mathematical Journal Trust makes available grants for the support of mathematics in Scotland. Application forms and details are available at http://www.maths.gla.ac.uk/gmj/gmj-trust/
Contents of Vol. 43A:
|Chris Athorne||Hirota derivatives and representation theory|
|Robert Conte and Micheline Musette||Backlund transformations from Painleve analysis|
|P.R.Gordoa, N.Joshi and A.Pickering||Truncation-type methods and Backlund transformations for ordinary differential equations: the third and fifth Painleve equations|
|Ryogo Hirota, Masataka Iwo and Satoshi Tsujimoto||Soliton equations exhibiting Pfaffian solutions|
|Xing-Biao Hu and Hon-Wah Tam||Application of bilinear method to integrable differential-difference equations|
|F.Lambert, S.Leble and J.Springael||Binary Bell polynomials and Darboux covariant Lax pairs|
|A.J.Morrison and E.J.Parkes||The N-soliton solution of a generalised Vakhnenko equation|
|A.Nagai, T.Tokihiro and J.Satsuma||Conserved quantitities of box and ball system|
|Y.Ohta, J.J.C.Nimmo and C.R.Gilson||A bilinear approach to a Pfaffian self-dual Yang-Mills equation|
|F.W.Nijhoff and A.J.Walker||The discrete and continuous Painleve VI hierarchy and the Garnier systems|